A note on the structural stability of the equilibrium manifold
AbstractIn a smooth pure exchange economy with fixed total resources we investigate whether the smooth selection property holds when endowments are redistributed across consumers through a continuous (non local) redistribution policy. We show that if the policy is regular then there exists a unique continuous path of equilibrium prices which support it. If singular economies are involved in the redistribution, then an analogous result can be obtained if the singular policy is the projection of a path transversal to the set of critical equilibria.
Download InfoIf you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
Bibliographic InfoPaper provided by University Library of Munich, Germany in its series MPRA Paper with number 15507.
Date of creation: 27 May 2009
Date of revision:
Equilibrium manifold; regular equilibria; catastrophes; structural stability; smooth selection of prices;
Find related papers by JEL classification:
- D50 - Microeconomics - - General Equilibrium and Disequilibrium - - - General
- D51 - Microeconomics - - General Equilibrium and Disequilibrium - - - Exchange and Production Economies
This paper has been announced in the following NEP Reports:
- NEP-ALL-2009-06-17 (All new papers)
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Garratt, Rod & Goenka, Aditya, 1995. "Income redistributions without catastrophes," Journal of Economic Dynamics and Control, Elsevier, vol. 19(1-2), pages 441-455.
- Balasko, Yves, 1978. "Economic Equilibrium and Catastrophe Theory: An Introduction," Econometrica, Econometric Society, vol. 46(3), pages 557-69, May.
- Mas-Colell, Andreu & Nachbar, John H., 1991. "On the finiteness of the number of critical equilibria, with an application to random selections," Journal of Mathematical Economics, Elsevier, vol. 20(4), pages 397-409.
- Dierker, Egbert, 1993. "Regular economies," Handbook of Mathematical Economics, in: K. J. Arrow & M.D. Intriligator (ed.), Handbook of Mathematical Economics, edition 4, volume 2, chapter 17, pages 795-830 Elsevier.
- Balasko, Yves, 1992. "The set of regular equilibria," Journal of Economic Theory, Elsevier, vol. 58(1), pages 1-8, October.
- Andrea Loi & Stefano Matta, 2012. "Structural stability and catastrophes," Economics Bulletin, AccessEcon, vol. 32(4), pages 3378-3385.
- Andrea, Loi & Stefano, Matta, 2006.
"Evolution paths on the equilibrium manifold,"
4694, University Library of Munich, Germany.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Ekkehart Schlicht).
If references are entirely missing, you can add them using this form.